Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 213, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2009, 9:51 PM MDT for Chase County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2009, 9:51 PM MDT (03:51 UTC)
- Expired
- Jul 1, 2009, 10:15 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Chase County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020351 SVRLBF NEC029-020415- /O.NEW.KLBF.SV.W.0213.090702T0351Z-090702T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 951 PM MDT WED JUL 1 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF IMPERIAL... * UNTIL 1015 PM MDT * AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF LAMAR...OR 18 MILES WEST OF IMPERIAL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 1010 PM MDT... IMPERIAL...6 MILES WEST OF ENDERS RESERVOIR STATE RECREATION AREA AND 7 MILES WEST OF ENDERS BY 1015 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4034 10205 4059 10204 4060 10134 4034 10134 TIME...MOT...LOC 0351Z 271DEG 36KT 4046 10196 $$ POWER
3 follow-up statements
000 WWUS53 KLBF 020400 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM MDT WED JUL 1 2009 NEC029-020415- /O.CON.KLBF.SV.W.0213.000000T0000Z-090702T0415Z/ CHASE NE- 1000 PM MDT WED JUL 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR CHASE COUNTY... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF HIGHWAY 6 MILE MARKER 10...OR 12 MILES WEST OF IMPERIAL...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 1010 PM MDT... IMPERIAL...6 MILES WEST OF ENDERS RESERVOIR STATE RECREATION AREA AND 7 MILES WEST OF ENDERS BY 1015 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR WESTERN NEBRASKA. && LAT...LON 4034 10205 4059 10204 4060 10134 4034 10134 TIME...MOT...LOC 0400Z 271DEG 36KT 4045 10185 $$ POWER
000 WWUS53 KLBF 020406 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1006 PM MDT WED JUL 1 2009 NEC029-020415- /O.CON.KLBF.SV.W.0213.000000T0000Z-090702T0415Z/ CHASE NE- 1006 PM MDT WED JUL 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR CHASE COUNTY... AT 1005 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAMPION... OR 9 MILES SOUTHWEST OF IMPERIAL...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 1010 PM MDT... IMPERIAL...6 MILES WEST OF ENDERS RESERVOIR STATE RECREATION AREA AND 7 MILES WEST OF ENDERS BY 1015 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR WESTERN NEBRASKA. && LAT...LON 4034 10205 4059 10204 4060 10134 4034 10134 TIME...MOT...LOC 0405Z 271DEG 36KT 4045 10179 $$ POWER
000 WWUS53 KLBF 020415 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1015 PM MDT WED JUL 1 2009 NEC029-020424- /O.EXP.KLBF.SV.W.0213.000000T0000Z-090702T0415Z/ CHASE NE- 1015 PM MDT WED JUL 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY WILL EXPIRE AT 1015 PM MDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD FALLEN BELOW SEVERE CRITERIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4034 10205 4059 10204 4060 10134 4034 10134 TIME...MOT...LOC 0414Z 271DEG 36KT 4045 10167 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:07 PM MDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 2:07 PM MDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT WED JUL 01 2009 DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH SATURDAY). UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. AN UPSTREAM DISTURBANCE NOW MOVING THROUGH SWRN WY NEAR ROCK SPRINGS WY...WILL BE MAIN TRIGGER FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. NAM12 FCST PRECIPITABLE WATER VALUES FROM 1.25-1.50 INCHES ACROSS WRN NEBR BY 00Z THIS EVENING. STRONGER DEEP LAYER SHEAR OF 35-45 KTS WILL BE PRESENT. A POTENTIAL SIGNIFICANT WEATHER DAY POSSIBLE. AREA AT GREATEST RISK FOR SEVERE AND WITH BEST COVERAGE OF STORMS LATE AFTN AND EVENING WILL BE EAST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. STORMS ACROSS SWRN SD AND THE WRN PNHDL ARE LIKELY TO BE WIDELY SCATTERED AND HIGH BASED. HOWEVER...STORM ARE LIKELY TO EVOLVE INTO A CONVECTIVE CLUSTER AND MAY FORM A WELL DEFINED BOW ECHO. THUS...DAMAGING WINDS ARE POSSIBLE ALONG THE LEADING EDGE OF THE STORMS. VERY HEAVY RAIN AND LARGE HAIL ARE ALSO SUPPORTED. VEERING WIND PROFILES DO SUPPORT THE POTENTIAL FOR AN ISOLATED TORNADO... ESPECIALLY ON THE SOUTHERN FLANK OF THE STORMS. STORMS ARE LIKELY TO PERSIST ALL NIGHT...AS THEY GRADUALLY WORK INTO CENTRAL AND NORTHEAST NEBRASKA. THURSDAY...A BIT COOLER AIR WILL BE DRAWN INTO REGION AS SFC FRONT SETTLED SOUTHWARD INTO SERN CO AND CNTRL KS. EXPECT VARIABLE CLOUDINESS WITH HIGHS FROM 89 AT IML TO 81 TO 85 MOST OTHER AREAS. UPPER RIDGE CENTER WILL MIGRATE SOUTHEAST INTO THE TEXAS PNHDL. A SLIGHT CHC FOR MORNING SHOWERS NCTRL WITH A CONTINUED SLIGHT CHC/LOW CHC POP THROUGH THE AFTN. ANOTHER RISK OF A FEW SEVERE STORMS DUE TO STRONGER DEEP LAYER SHEAR OF 35-45 KTS. THE CHC FOR AN MCS POSSIBLE THURSDAY NIGHT...AS THE GFS HAS BEEN INDICATING ONE FROM WRN SD INTO NCTRL NEBR WITH ANOTHER FROM NERN CO INTO SRN NEBR. FRIDAY...LOOKS TO BE A FEW DEGREES COOLER. SFC LOW WILL SAG A BIT FURTHER SOUTH INTO SRN KS. CONSIDERABLE CLOUDINESS EASTERLY UPSLOPE WINDS SHOULD CAUSE HIGH TO RANGE FROM THE UPPER 70S TO LOWER 80S. TSTM CHCS REMAIN AROUND 40 PERCENT FRIDAY THROUGH FRIDAY NIGHT AS SEVERAL WEAK IMPULSES MOVE ACROSS IN FAST WEST NORTHWESTERLY FLOW ALOFT. SATURDAY...THE FOURTH OF JULY LOOK TO BE A BIT WARMER FROM THE MID 80S SOUTHWEST TO THE LOWER 80S REMAINDER. THUNDERSTORM CHCS WILL REMAIN...ALTHOUGH COVERAGE SHOULD BE RATHER ISOLATED AS TO MINIMIZE IMPACTS TO CELEBRATIONS. EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)...MAIN ACTION WILL BE FOCUSED ALONG THE FRONT RANGE INTO THE SOUTHERN PLAINS WITH ONLY A SLIGHT CHC FOR STORMS. HIGHS AGAIN FROM 82-85. UPPER RIDGE AXIS TO BUILD INTO THE NRN PLAINS THROUGH WEDNESDAY...WHICH WILL SUPPRESS TSTM CHC. ONLY A SLIGHT CHC KEPT FOR MONDAY...THEN HAVE REMAINDER DRY THROUGH WEDNESDAY. HIGHS TO WARM TO THE UPPER 80S AND LOWER 90S BY TUESDAY/WEDNESDAY. C AVIATION... MOSTLY SUNNY SKIES HAS LEAD TO INCREASING INSTABILITY WITH 18Z LAPS MAPS SHOWING GREATEST DESTABILIZATION ACROSS THE WESTERN PANHANDLE ATTM. MODELS ARE CLOSE THAT SHOULD LEAD TO THUNDERSTORMS FURTHER DEVELOPING ACROSS THE NORTHWEST AND INCREASING IN COVERAGE WHILE MOVING SOUTHEAST AFTER 02/00Z ACROSS THE SANDHILLS. A TOP DOWN MOISTENING MAY ALSO CREATE LOCALIZED HEAVY RAINFALL ACROSS THE NORTHWEST AS THE H5 SHORTWAVE TROUGH MOVES SOUTHEAST THIS EVENING. IN ADDITION THE H85 JETSTREAM STRENGTHENS WITH 25 TO 30 KNOT LLJ FROM 00Z TO 06Z INFLOW INTO STORMS WHERE THE FULL IMPACT FOR TERMINALS KLBF AND KVTN STILL REMAIN IN QUESTION. FOR NOW H5 TROUGH IS FORECAST TO DROP SOUTHEAST THROUGH WESTERN NEBRASKA THAT SHOULD ENHANCE LIFT FOR THUNDERSTORMS TO IMPACT KLBF FROM 03Z TO 09Z THEN WEAKEN AND DECREASE IN COVERAGE. KVTN WILL BE ON THE EDGE OF THE THUNDERSTORM ACTIVITY...BUT THIS COULD CHANGE IF SHORTWAVE TROUGH MOVES FURTHER EAST THAN ANTICIPATED THIS EVENING. PROFILE SOUNDING SUPPORT HIGH BASED CEILINGS AS CONVECTION BEGINS WITH PROFILE SOUNDINGS SHOWING TOP DOWN MOISTENING THAT WILL IMPACT CEILING HEIGHTS AS THUNDERSTORMS EVOLVE INTO THUNDERSTORM COMPLEX TONIGHT. BEYOND 09Z CONVECTION SHOULD WIND DOWN FOR VISUAL FLIGHT RULES FROM 12Z TO 18Z THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...KECK
Hazardous weather outlook, Jul 1, 1:46 PM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT WED JUL 1 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-021000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 246 PM CDT WED JUL 1 2009 /146 PM MDT WED JUL 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING. AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT. AS SURFACE HEATING INCREASES THE ATMOSPHERE WILL DESTABILIZE FOR SCATTERED THUNDERSTORMS TO DEVELOP IN THE NORTHWEST BY LATE AFTERNOON. THE SURFACE BOUNDARY WILL EXTEND FROM NEAR MERRIMAN TO BIG SPRINGS BY 7 PM WITH A STRONG UPPER LEVEL DISTURBANCE TO MOVE SOUTHEAST THAT WILL ENHANCE LIFT FOR STORMS TO DEVELOP FURTHER SOUTH AND EAST INTO THE EVENING. A FEW STORMS WILL BE CAPABLE OF REACHING SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY THREAT WITH ISOLATED LARGE HAIL POSSIBLE AS STORMS MOVE THROUGH AREAS WEST OF A LINE FROM SPARKS IN CHERRY COUNTY TO BURWELL IN GARFIELD COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE PATTERN IS EXPECTED TO CONTINUE THROUGH THIS WEEKEND WITH AT LEAST A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EACH AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN FRIDAY IN NORTHWEST NEBRASKA AND THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS THE WEST. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.